# SDR 2010FA0001241

- Difficulty date: November 22, 2010
- Submitted: December 13, 2010
- Operation: General aviation
- Aircraft: N263ND
- Make and model: Piper PA-28-161
- Aircraft serial: 2842064
- Engine: Lyc O320D2G
- Engine time: 307 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12416
- Condition: Cracked
- Location: Nr 4
- Part time: 307 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, E
- Precautionary procedure: A

## Discrepancy

"ON NOVEMBER 13, 2010 AT APPROX NOON, EXPERIENCED AN EMERGENCY.  FLYING APPROX 8 MILES NORTHWEST OF  AIRPORT AT APPROX 3,000 FT AGL. HAD DEPARTED AIRPORT AT APPROX 11:30 PM. THE ENGINE SUDDENLY BEGAN RUNNING VERY ROUGH CAUSING THE AIRFRAME TO SHAKE SLIGHTLY.  REDUCED POWER TO ELIMINATE THE AIRFRAME SHAKING AND BEGAN LOOKING FOR A LOCATION TO MAKE AN EMERGENCY LANDING.  NOTICED THE SMELL OF BURNING OIL AT ABOUT THE SAME TIME THE ENGINE BEGAN TO RUN ROUGHLY. ALSO NOTICED A SMALL AMOUNT OF BLACK SMOKE BEGINNING TO ACCUMULATE NEAR MY FEET." PILOT STATED. THE NR4 CYLINDER BARREL WAS FOUND TO BE CRACKED 90 PERCENT AROUND THE CIRCUMFERENCE AT MID BARREL.
